MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Model Number 03-2742-9
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility clinic manager (cm) reported an arc-shaped tear/gouge of approximately 5/16" was noted on the blood tubing's pump segment during a patient's hemodialysis (hd) treatment.The machine was set-up by an experienced former patient care technician (pct) now registered nurse (rn).Nothing sharp or abnormal was noted in pump area.The estimated blood loss (ebl) was unknown.Photos were provided.The sample was no longer available to be returned for evaluation.Additional information was requested but was not received to date.
 
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Additional information: a1, a2, a3, a4, b5 correction: d10 concomitant products.
 
Event or Problem Description
A user facility clinic manager (cm) reported an arc-shaped tear/gouge of approximately 5/16" was noted on the blood tubing's pump segment during a patient's hemodialysis (hd) treatment.The machine was set-up by an experienced former patient care technician (pct) now registered nurse (rn).Nothing sharp or abnormal was noted in pump area.Upon follow-up, the cm stated a blood leak occurred right from the start and was sucking air.The blood leak was observed at the blood pump segment of the tubing.The machine, a 2008t, alarmed with an air alarm and the machine was not removed from service following the event.A fresenius dialyzer was being used during the incident.Blood test strips were not required or used.The patient's blood was not returned and the estimated blood loss (ebl) was unknown.The cm confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient did complete their treatment on the same machine following the event after setting up with new supplies.The combi set was not available to be returned for evaluation.Photos were provided.
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.However, a photo of the alleged malfunction was received from the customer.According with the photo received, it can be observed a tear in the pump tubing to the adapter.The alleged failure mode was confirmed; a leak from the tubing.This kind of damage (tear) could be caused due to an incorrect handling of the product either during the manufacturing process or treatment set up.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.All the applicable in-process and final inspection tests were found with acceptable results.
 
Event or Problem Description

Brand Name
CUSTOM COMBI SET
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key16858375
Report Number0008030665-2023-00413
Device Sequence Number6564800
Product Code FJK
UDI-Device Identifier00840861100309
UDI-Public00840861100309
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K962081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number03-2742-9
Device Catalogue Number03-2742-9
Device Lot Number22PR01182
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer05/03/2023
05/29/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date05/03/2023
05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES; FRESENIUS DIALYZER; FRESENIUS DIALYZER; FRESENIUS DIALYZER
Patient Age72 YR
Patient SexFemale
Patient Weight69 KG